Starting Glucophage

5 posts / 0 new
Last post
Mrs_knight's picture
Joined: 11/26/07
Posts: 24
Starting Glucophage

Hey everyone, I haven't been on here in a while! I've been so busy what with the holidays and all. Anyway! I was just wanting some input on a few things.... I just had a D&C 11/16/07, and we are now TTC again. My OB said to start trying again after 2 GOOD cycles, but my last one was just light brown, no bright red stuff, just brown. So I called the nurse, and she said I should get started on glucophage to help me have normal regular periods. I was just wondering if any of you girls have had to take this medicine, and what side effects I might expierence.

Joined: 09/18/07
Posts: 371

Hi
Sorry no experience with this but if you go to the TTC Buddies their is a TTC after loss board and someone there might be able to help.

Good luck

jes23's picture
Joined: 08/08/07
Posts: 36

I've been taken it for almost a year (I stopped when I got pregnant)

Side Effects are different for everyone, but for me in the beginning I had loose stools (TMI) so I started taking them before bed because I had less side effects.

The loose stools lasted for about 1 week.

BIG IMPORTANCE: Take it after you eat... when you take it on an empty stomach it messes with your blood sugars (I'm a nurse and although it's not required I checked my sugars everyday at work to see if it made a difference if I ate or not... AND it DID)

Metformin is the other name for glucophage. It is also used by diabetics... I am on it for my PCOS and to promote ovulation, but I've found thru research that many women do take it when they are ttc.

Hope this helps... let me know if you have more questions

Jes

shellyhudson's picture
Joined: 01/13/07
Posts: 814

I have no idea what that is. I do want to wish you the best of luck with everything.

Shelly

Joined: 03/16/15
Posts: 53852

THough I am not a nurse I am studying to be a naturopathic practitioner and you need to take glucophage after you eat or you could have your sugar drop so low that you will get jittery. I was on it for a short time before i got pg with DD#1 and was taken off it because i have naturally low blood sugars. It may be good to get you blood sugar checked regularly. ANd KUdos for you Jes for being a nurse!!!

loveya